The Boundary Conjecture for Leaf Spaces
Annales de l'Institut Fourier, Volume 69 (2019) no. 7, pp. 2941-2950.

We prove that the boundary of an orbit space or more generally a leaf space of a singular Riemannian foliation is an Alexandrov space in its intrinsic metric, and that its lower curvature bound is that of the leaf space. A rigidity theorem for positively curved leaf spaces with maximal boundary volume is also established and plays a key role in the proof of the boundary problem.

On montre que le bord d’un espace d’orbites, ou plus généralement l’espace quotient d’un feuilletage riemannien singulier, est un espace d’Alexandrov muni de sa distance intrinsèque, et que la borne inférieure de sa courbure coincide avec celle de l’espace des feuilles. On établit aussi un théorème de rigidité pour les espaces de feuilles de courbure strictement positive maximisant le volume de leur bord, qui joue un rôle clef dans la preuve du théorème du bord.

Published online: 2020-06-26
DOI: https://doi.org/10.5802/aif.3341
Classification: 53C23,  53C12,  53C24,  51K10
Keywords: Alexandrov Geometry, Singular Riemannian Foliations, Leaf Spaces, Lens Charaterization
@article{AIF_2019__69_7_2941_0,
     author = {Grove, Karsten and Moreno, Adam and Petersen, Peter},
     title = {The Boundary Conjecture for Leaf Spaces},
     journal = {Annales de l'Institut Fourier},
     publisher = {Association des Annales de l'institut Fourier},
     volume = {69},
     number = {7},
     year = {2019},
     pages = {2941-2950},
     doi = {10.5802/aif.3341},
     language = {en},
     url = {aif.centre-mersenne.org/item/AIF_2019__69_7_2941_0/}
}
Grove, Karsten; Moreno, Adam; Petersen, Peter. The Boundary Conjecture for Leaf Spaces. Annales de l'Institut Fourier, Volume 69 (2019) no. 7, pp. 2941-2950. doi : 10.5802/aif.3341. https://aif.centre-mersenne.org/item/AIF_2019__69_7_2941_0/

[1] Alexander, Stephanie; Kapovitch, Vitali; Petrunin, Anton An optimal lower curvature bound for convex hypersurfaces in Riemannian manifolds, Ill. J. Math., Volume 52 (2008) no. 3, pp. 1031-1033 | Article | MR 2546022 | Zbl 1200.53040

[2] Burago, Dmitri; Burago, Yuri; Ivanov, Sergei A course in metric geometry, Graduate Studies in Mathematics, Volume 33, American Mathematical Society, 2001 | MR 1835418

[3] Burago, Yuri; Gromov, Mikhail; Perelʼman, Gregory A.D. Alexandrov spaces with curvature bounded below, Russ. Math. Surv., Volume 47 (1992) no. 2, pp. 1-58 | Article

[4] Grove, Karsten; Petersen, Peter A Lens Rigidity Theorem in Alexandrov Geometry (2018) (https://arxiv.org/abs/1805.10221)

[5] Hang, Fengbo; Wang, Xiaodong Rigidity theorems for compact manifolds with boundary and positive Ricci curvature, J. Geom. Anal., Volume 19 (2009) no. 3, pp. 628-642 | Article | MR 2496569 | Zbl 1175.53056

[6] Lytchak, Alexander; Thorbergsson, Gudlaugur Curvature explosion in quotients and applications, J. Differ. Geom., Volume 85 (2010), pp. 117-139 | Article | MR 2719410 | Zbl 1221.53067

[7] Mendes, Ricardo; Radeschi, Marco A slice theorem for singular Riemannian foliations, with applications, Trans. Am. Math. Soc., Volume 371 (2019) no. 7, pp. 4931-4949 | Article | MR 3934473 | Zbl 07050767

[8] Molino, Pierre Riemannian foliations, Progress in Mathematics, Volume 73, Birkhäuser, 1988 | MR 932463 | Zbl 0633.53001

[9] Münzner, Hand F. Isoparametrische Hyperflächen in Sphären, Math. Ann., Volume 251 (1980) no. 1, pp. 57-71 | Article | Zbl 0417.53030

[10] Petersen, Peter Riemannian geometry Volume 171, Springer, 2016 | MR 3469435 | Zbl 1417.53001

[11] Petrunin, Anton Applications of quasigeodesics and gradient curves, Comparison geometry (1997), pp. 203-219 | Zbl 0892.53026

[12] Petrunin, Anton A globalization for non-complete but geodesic spaces, Math. Ann., Volume 366 (2016) no. 1-2, pp. 387-393 | Article | MR 3552243 | Zbl 1357.53090

[13] Radeschi, Marco Lecture notes on singular Riemannian foliations (https://www.marcoradeschi.com)